Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 64, NWS Shreveport, LA

November 4, 2022Bowie County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 7:22 PM CDT for Bowie County, Texas; Little River County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 4, 2022, 7:22 PM CDT (00:22 UTC)
Expired
Nov 4, 2022, 8:00 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Emergency
Tornado emergency
Tornado
Observed
Damage threat
Considerable
Hail
1.75 in

Counties Little River County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 7:25 PM CDTTORNADO9 Sse De Kalb, TXWIDESPREAD TREES DOWNED NEAR AND JUST SOUTH OF THE I-30 CORRIDOR SOUTH AND WEST OF NEW BOSTON. TORNADO DEBRIS SIGNATURE CORRELATES TO THE DAMAGE BEING A RESULT OF A TORNADO.
Nov 4, 7:35 PM CDTTORNADO1 Nnw New Boston, TXSOCIAL MEDIA PICTURES SHOWED SIGNIFICANT DAMAGE IN THE NEW BOSTON AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 4, 5:36 PM CDTTornado WatchSPC6 hr
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
3.1
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WFUS54 KSHV 050022
TORSHV
ARC081-TXC037-050100-
/O.NEW.KSHV.TO.W.0064.221105T0022Z-221105T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
722 PM CDT Fri Nov 4 2022

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Little River County in southwestern Arkansas...
  Central Bowie County in northeastern Texas...

* Until 800 PM CDT.
    
* At 722 PM CDT, a confirmed large and extremely dangerous tornado
  was located 9 miles southwest of New Boston, moving northeast at 50
  mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  New Boston around 735 PM CDT.
  Hooks around 740 PM CDT.
  Foreman and Richmond around 750 PM CDT.
  Ashdown and Wilton around 800 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Wallace, Arden, Spring Hill, Red Bank, Pine Prairie, Millwood and
Leary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3382 9430 3383 9428 3380 9424 3381 9422
      3380 9422 3381 9419 3379 9419 3380 9417
      3378 9416 3379 9415 3378 9414 3379 9412
      3370 9396 3368 9397 3328 9444 3329 9447
      3326 9457 3334 9472 3386 9431
TIME...MOT...LOC 0022Z 215DEG 45KT 3337 9454 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

44
2 follow-up statements
762 
WWUS54 KSHV 050029
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
729 PM CDT Fri Nov 4 2022

ARC081-TXC037-050100-
/O.CON.KSHV.TO.W.0064.000000T0000Z-221105T0100Z/
Little River AR-Bowie TX-
729 PM CDT Fri Nov 4 2022

...TORNADO EMERGENCY FOR NEW BOSTON IN CENTRAL BOWIE CO...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR LITTLE
RIVER AND CENTRAL BOWIE COUNTIES...
        
At 727 PM CDT, a confirmed large and destructive tornado was located
near New Boston, moving northeast at 50 mph.

TORNADO EMERGENCY for NEW BOSTON. This is a PARTICULARLY DANGEROUS 
SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Hooks around 740 PM CDT.
  Foreman and Richmond around 750 PM CDT.
  Ashdown and Wilton around 800 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Wallace, Pine Prairie, Arden, Red Bank, Millwood and Leary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3382 9430 3383 9428 3380 9424 3381 9422
      3380 9422 3381 9419 3379 9419 3380 9417
      3378 9416 3379 9415 3378 9414 3379 9412
      3370 9396 3368 9397 3333 9438 3343 9465
      3386 9431
TIME...MOT...LOC 0027Z 215DEG 45KT 3343 9449 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...1.75 IN

$$

44
977 
WWUS54 KSHV 050041
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
741 PM CDT Fri Nov 4 2022

ARC081-TXC037-050100-
/O.CON.KSHV.TO.W.0064.000000T0000Z-221105T0100Z/
Little River AR-Bowie TX-
741 PM CDT Fri Nov 4 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR LITTLE
RIVER AND CENTRAL BOWIE COUNTIES...
        
At 741 PM CDT, a confirmed large and extremely dangerous tornado was
located 8 miles north of New Boston, moving northeast at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Foreman and Richmond around 750 PM CDT.
  Ashdown and Wilton around 800 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Wallace, Pine Prairie, Arden, Red Bank, Millwood and Leary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3382 9430 3383 9428 3380 9424 3381 9422
      3380 9422 3381 9419 3379 9419 3380 9417
      3378 9416 3379 9415 3378 9414 3379 9412
      3370 9396 3368 9397 3346 9423 3354 9456
      3386 9431
TIME...MOT...LOC 0041Z 215DEG 45KT 3358 9437 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 6:14 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 4, 6:14 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
614 PM CDT Fri Nov 4 2022

...New AVIATION...

.SHORT TERM...
(This evening through Saturday Night)
Issued at 209 PM CDT Fri Nov 4 2022

Thunderstorm development is currently underway across portions of
the Fort Worth metroplex, with further development still expect to
the east of that. This eventual line of thunderstorms is still
expected to start trekking east across the region, with activity
ongoing to start the short-term. By 03z, the line should be
effecting portions of NW Louisiana and SW Arkansas, with the
threat for severe weather remaining for a few hours beyond this.
At this point in the life cycle of the QLCS, the primary severe
threats should be shifting towards damaging winds, with an
embedded QLCS tornado threat as well. The threat for severe
weather should exit the region with the line around 5-6am, with a
slight decrease in threat overall as instability decreases
overnight.

As the front pushes through the area, temperatures will begin to
fall overnight. Given the cold air advection, lows will range from
the low-40s north, to upper 50s south. The cold front also looks
to quickly rebound, influencing highs tomorrow with mid-60s north,
and low to mid-70s south. As the skies clear into tomorrow night
and winds decouple, temperatures should drop into the low to
upper-40s.

/44/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 209 PM CDT Fri Nov 4 2022

Beginning Sunday, the cold front which is expected to bring severe
weather this evening and overnight will be to our SE but begin a
gradual northward retreat back across the region through the day on
Sunday. In the process, warm air advection showers will be possible
late Sunday through Monday as the warm front eventually lifts back
north of the region. Although thunderstorms are unlikely, we cannot
rule out a few isolated storms in addition to the scattered showers
on Monday as daytime heating may provide just enough instability for
slightly deeper convection. Otherwise, the general theme for much of
next week will be the above normal temperatures through Thursday as
upper-level ridging builds across the Lower/Mid MS Valley.

By Wednesday and especially Thursday, the upper-level ridge will
migrate NE into the Tennessee/Ohio Valleys and eventually the Mid
Atlantic by the end of the week. This will allow for the next major
trough and cold front to spill out of the Rockies eastward into the
Plains and central CONUS with another chance for convection by late
Thursday into Friday. This cold front is also expected to usher in a
noticeably cooler air mass as post-frontal temperatures on Friday
are only expected to reach into the 60s to lower 70s for afternoon
highs. Lows on Friday night will fall into the upper 30s north to
lower and mid 40s south as high pressure builds into the region for
next weekend.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Fri Nov 4 2022

For the 05/00Z TAFs, active weather will result in deteriorating
flight conditions through the next several hours as a line of
powerful storms progresses from west to east, bringing heavy
precipitation, with drops into LIFR VIS and CIGS likely. Gusty
winds continue ahead of and within the main line of storms, with
LLWs potentially posing a concern for smaller craft. Conditions
will quickly clear behind the line from west to east as soon as
05/06Z across northern and western airspace.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  52  68  50 /  50 100   0   0
MLU  85  58  71  50 /  10 100  10   0
DEQ  78  44  65  42 /  90 100   0   0
TXK  80  49  65  48 /  70 100   0   0
ELD  81  50  68  44 /  40 100   0   0
TYR  82  48  64  51 /  90  80   0   0
GGG  83  48  66  48 /  80  90   0   0
LFK  85  51  71  50 /  70  90   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....15
AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
844 AM CDT Fri Nov 4 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051345-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
844 AM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are likely to begin affecting the
region late this afternoon and continue through the evening and
overnight hours. This threat will occur along a frontal boundary
that will shift east across the region with very warm and unstable
air ahead of the front along with increasing shear. Damaging winds,
hail, and tornadoes will all be possible. A few particularly strong
and significant tornadoes cannot be ruled out, especially across the
western half of the region to include Southeast Oklahoma, East Texas
and the adjacent areas of Southwest Arkansas and Northwest Louisiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon through the
overnight hours.

19

In the hours before

Local storm report, Nov 4, 6:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TORNADO          9255 BATTIEST PICKEN RD 34.40N 94.99W
11/04/2022                   MCCURTAIN          OK   LAW ENFORCEMENT

            *** 1 INJ ***
            MCCURTAIN COUNTY SHERRIFF REPORTS HOUSE
            DESTROYED.

&&

RK
Local storm report, Nov 4, 7:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TORNADO          6 ESE DETROIT           33.63N 95.17W
11/04/2022                   RED RIVER          TX   TRAINED SPOTTER

            TREE SNAPPED IN HALF, MANY POWER POLES DOWN.

&&

RK
Local storm report, Nov 4, 7:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TORNADO          5 W DAINGERFIELD        33.04N 94.82W
11/04/2022                   MORRIS             TX   FIRE DEPT/RESCUE

            SIGNIFICANT DAMAGE.

&&

RK

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 7:11 PM CDTTornado WarningSHVCamp, Cass, Marion, Morris, Upshur34 min
Nov 4, 7:30 PM CDTTornado WarningSHVCherokee, Rusk45 min
Nov 4, 7:39 PM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk51 min
Nov 4, 7:40 PM CDTTornado WarningSHVBowie, Cass, Morris50 min
Nov 4, 8:14 PM CDTTornado WarningSHVPanola, Rusk36 min
Nov 4, 8:15 PM CDTTornado WarningSHVBowie, Cass22 min
Nov 4, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCass50 min
Nov 4, 8:41 PM CDTSpecial Weather StatementSHVRusk49 min
Nov 4, 8:58 PM CDTSpecial Weather StatementSHVHarrison47 min
Nov 4, 9:11 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVHarrison49 min
Nov 4, 10:12 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby63 min
Nov 4, 10:15 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby3 hr
Nov 4, 7:05 PM CDTTornado Warning Considerable damage threatSHVSevier40 min
Nov 4, 7:25 PM CDTTornado WarningSHVHoward35 min
Nov 4, 7:50 PM CDTTornado WarningSHVHoward, Little River, Sevier25 min
Nov 4, 8:08 PM CDTTornado Warning Considerable damage threatSHVHoward, Little River, Sevier52 min
Nov 4, 9:33 PM CDTSpecial Weather StatementSHVNevada27 min
Nov 4, 9:38 PM CDTSevere Thunderstorm WarningSHVNevada22 min
Nov 4, 9:51 PM CDTSpecial Weather StatementSHVColumbia39 min
Nov 4, 10:42 PM CDTSpecial Weather StatementSHVUnion33 min
Nov 4, 11:05 PM CDTSevere Thunderstorm WarningSHVUnion55 min
Nov 5, 12:02 AM CDTSevere Thunderstorm WarningSHVUnion28 min

Nearby

Tornado Warnings in Texas, 2022Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.